My five year old son is currently taking singulair, advair, and albuterol for his allergy to dust mites. I have just recently found out that advair is not recommended for children under twelve, and am really concerned about this. He takes two puffs, twice a day of advair hfa 115/21. Is this safe for him?
The best way to find out is doing a google search. From what my Allergist/Immunologist told me, sublingual therapy is safer than the allergy shots. They've been using this therapy in Europe for many decades. My Allergist has a Ph.D. and I will just say that he works with a very famous physician. I know the last time I saw him (late 2004), he was working on getting sublingual therapy in the U.S.
I swear by homeopathy for allergies and I can tell you that homeopathy cleared up a couple of my allergies, including a severe allergy I had to mesquite. You just have to find the right remedy.
I hate to see all of these people on so many medications, when they might not need to be. There are alternatives and I've had nothing but success with these alternatives.
Advair is an incredibly effective treatment for allergic asthma because it is a combination of two medications. Advair is made up of an LABA (Seravent), and a corticosteroid (Flovent). While Seravent acts more like a long lasting Albuterol, Flovent prevents airway swelling.
As you would expect from any medication however, Advair is not without side effects. The corticosteroid in advair can cause slowed growth in children, as well as oral infections. It is very important that your son rinse his mouth after using a corticosteroid inhaler. You may also wish to speak to your pediatrician about your sons growth if that becomes problematic.
The LABA in Advair can be dangerous without the inclusion of a corticosteroid. That is why drugs like Advair (that combine both LABA's and corticosteroids), have become so popular. The only other outright danger to Advair is if your son had a preexisting heart rhythm disturbance. That same risk is associated with Albuterol.
Despite these possible side effects, it is often thought that the benefits outweigh the risks. If your son would be suffering without the Advair, then it is important that he take it. On the other hand, you want to be sure to keep him at the lowest therapeutic dosage to prevent possible side effects.
I am very concerned about advair, also. My son just turned six, he has been on advair for one year (100/50). It has worked very well on controlling his asthma, but he has developed muscle pain in his legs and feet. It comes and goes. The doctors have just recently concluded that it is a side effect due to the advair. We will see the allergist this week and work on getting him on another medication. Has your son had this problem?
I have a 6 year old girl going from flovent to advair. mine is only 45/21.WHy is yours 115/21 is that an aldult dose? i two am scared on putting her on this, but my allergy doc has a few small children,so trust him but still. I had to call 911 in the third month this year,she awoked and could not breath omg. he did not like to hear this,he asked why after 4 days of coughing the doc did not put her on predosine. we only get that when we in up at er.not good she is also in singular and has been for a few years.we are doing peak flow dairy right now and of course she is sick.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.